MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-01314, 3005168196-2020-01316.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, a ruby coil, and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a pod coil into the target location using the lantern; however, the pod6 coil would not take its intended shape or would migrate distally.Therefore, the pod6 coil was removed.The physician then advanced a pod5 coil into the target location using the lantern; however, the pod coil would not take its intended shape or would migrate distally.Therefore, the pod5 coil was removed.Then, the physician advanced a ruby coil into the target location using the lantern; however, the same issue occurred.Therefore, the ruby coil was removed.The procedure was completed using a pod6 coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10466869
Report Number3005168196-2020-01315
Device Sequence Number3001444
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF93210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Date Report Sent to FDA01/01/2005